JOURNAL ARTICLE

Captopril-induced lichen planus pemphigoides

Chaker Ben Salem, Lilia Chenguel, Najet Ghariani, Mohamed Denguezli, Houssem Hmouda, Kamel Bouraoui
Pharmacoepidemiology and Drug Safety 2008, 17 (7): 722-4
18489011

PURPOSE: To report a rare case of lichen planus pemphigoides (LPP) possibly induced by captopril.

CASE SUMMARY: A 74-year-old woman developed pruriginous and bullous lichenoid eruption after starting captopril for hypertension. Histopathological and immunological features were consistent with the diagnosis of LPP that was managed by discontinuing captopril and corticosteroid therapy. Eight months after the cessation of oral steroid therapy, no relapse had occurred.

DISCUSSION: LPP, a rare skin disorder, has been generally considered to represent a mixture of clinical, histopathological and immunological patterns of lichen planus and bullous pemphigoid. It is predominantly idiopathic. However, in rare cases it has been associated with the administration of drugs. Here we present a typical LPP related to the use of captopril.

CONCLUSIONS: Clinicians should be aware of the ability of captopril to induce LPP.

Full Text Links

Find Full Text Links for this Article

Discussion

You are not logged in. Sign Up or Log In to join the discussion.

Trending Papers

Remove bar
Read by QxMD icon Read
18489011
×

Save your favorite articles in one place with a free QxMD account.

×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"